Hail, Divide
- When
- August 8, 11:00 AM CST
- Where
- Divide County, 3 mi N of Ambrose
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 49.000, -103.467
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 8, 12:30 AM CST, 10 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 130 AM CDT WED AUG 8 2001 THE FLOW REGIME IS PROGGED BY THE MODELS TO CHANGE DRAMATICALLY BY 60 HRS AS A STRONG SHORT WAVE PASSAGE LATE TONIGHT HERALDS A RETURN TO A COOLER MID LEVEL FLOW FROM THE NORTHWEST. THIS WILL BRING SEVERAL DAYS OF SIGNIFICANTLY COOLER AND DRIER WEATHER TO WESTERN AND CENTRAL NORTH DAKOTA. AT DAYBREAK TODAY CONVECTION WILL LIKELY BE ONGOING ALONG AND NORTH OF THE EAST/WEST SURFACE BOUNDARY BISECTING THE STATE. THIS BOUNDARY IS PROGGED TO SLOWLY DROP SOUTHEAST DURING THE DAY...WITH RENEWED SEVERE WEATHER ALONG AND NORTH OF THE FRONT...LIKELY TO REGENERATE BETWEEN 18Z AND 00Z...AS THE THE STRONG SHORTWAVE APPROACHES FROM THE NORTHWEST. USING THE 00Z ETA FRONTAL POSITION...IT APPEARS THAT THE THREAT FOR SEVERE WEATHER WILL EXTEND FROM BIS TO JMS AND POINTS SOUTH. IN THE TEMPERATURE DEPARTMENT...I USED THE ETA SURFACE TEMPERATURES AND DEWPOINTS. THEY HAVE BEEN BETTER THAN THE MOS VALUES. THE ETA INDICATES BIS AND JAMESTOWN WILL REACH THE LOW TO MID 90S WITH 70 DEWPOINTS. THIS WILL PUT US JUST BELOW HEAT ADVISORY CRITERIA. THURSDAY WILL BE DRY AND SUNNY FOR THE WHOLE FORECAST AREA AS CANADIAN HIGH PRESSURE PUSHES INTO THE STATE. .BIS...NONE. RS LEBLANG
NDZ001-081725- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 1121 AM CDT WED AUG 8 2001 A STRONG THUNDERSTORM IN EXTREME NORTHWEST DIVIDE COUNTY...WILL CONTINUE MOVING EASTWARD AT AROUND 20 MPH. EXPECT HEAVY RAIN... SMALL PEA SIZED HAIL AND FREQUENT LIGHTNING WITH THIS THUNDERSTORM AS IT APPROACHES THE FORTUNA AREA AROUND 1130 AM CDT. MR
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2001Every state in 2001This day in weather historyWarnings in North Dakota, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257380.